Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Taken androgel for emotional well-being. Suggest way to get prescription

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
refused androgel by bc bs medicare. took it for 6 mos. works great. just switched to medicare. theyj say its not what fda approved it for.
it was originally taken for my emotional (turning into a woman) beilng, but side effects were a new arousal in women and performance was stellar.
how do i gest my andro back?
Posted Tue, 9 Apr 2013 in Medicines and Side Effects
Answered by Dr. Srikanth Reddy 57 minutes later
Thanks for choosing health care magic.
I would requuest you o explain me the reason for which you had taken androgel in detail and what did you find after taking it.

Secondly what do you exactly expect to know from the health care magic?

The above mentioned clarifications will help us to serve you in a better way.
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Follow-up: Taken androgel for emotional well-being. Suggest way to get prescription 25 hours later
in answer to your question, I had been seeing a psychologist. one of the things bothering me was i was over sensitive, like Senator Baihner crying on the podium. Yes i had tears which i thought were uncalled for, and hypersensitive to things i did not think were appropriate.
It did not take long for the symptoms to stop after taking androgel. A bi product of that was my increased sexual response. viagra alone was not doing it for me. there was not a strong desire for sex, nor could i perform. The combination worked well. All this was gong on while under different insurance.
Now under medicare blue, i am refused androgel because my free testosterrone is not low enough, or it is not being used for what the fda has approved.
my free testosterone is 3.8 normal is 6.6-18.1
Next test results also low 4.5.

What is it that I have to do to get my androgel back?
Answered by Dr. Srikanth Reddy 6 hours later
Thanks for choosing health care magic for posting your query.
Androgel has testosterone in it, and like any other steroids it has a capacity to influence the mood as well. Which it infact did in your case. But then every steroid drug has its own disadvantage, and hence rightfully not approved by FDA for moos disorders. Infact you seem to be having a mood disorder and you should get treated for it from a psychologist/psychiatrist, There are many new anti-depressants and mood stabilizers available in the market and I think you should be fine with it. You wont be needing androgel for your psychological problems.
Secondly, if your sexual activity is doing well with out androgel, then you probably you dont need one. However if you activity is still deficient (which no body can verify) and as you have a borderline testosterone levels , then you can still demand androgel for your sexual problems, not for your psychological problems.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Follow-up: Taken androgel for emotional well-being. Suggest way to get prescription 3 hours later
Firstly my name is XXXXXXX not XXXXXXX
And I had been on two mood elevators. Having tears in situations where a woman might cry is not really a mood so to speak but a real lack of testosterone. In any event if andro is for sexual dysfunction then that's what I will emphasize when I respond
Thank you
Answered by Dr. Srikanth Reddy 3 hours later
Sorry for the typographical error.
Yes, you should insist for andro gel for your sexual problems and then they should consider. It should not be requested for your psychological problems. There are better drugs available for that.
Hope you get what you really want.
Kind regards,
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor